Naloxone typically has a shelf life of 18 -24 months.
Naloxone restores the overdose victim’s breathing. Naloxone is an antidote to opioid drugs. Opioids can slow or stop a person's breathing, which causes death. An overdose death may happen hours after taking drugs. If a bystander notices that a person’s breathing has slowed, stopped, or an overdose is suspected, naloxone can act as a bridge between the call to 911 and when help arrives to keep the person breathing.
The goal of distributing naloxone and educating people about how to prevent, recognize and intervene in overdoses is to prevent deaths. Research studies have investigated this common concern and found that making naloxone available does NOT encourage people to use opioids more. Other goals, such as decreasing drug use, can only be accomplished if the user is alive.
Pulp Fiction is a movie! A person overdosing from heroin or pain medication may be very quiet or irregularly snoring or gasping. In real life, bystanders who witness an overdose SHOULD NOT INJECT ANYTHING INTO THE HEART. No. Instead, they should squirt naloxone into the nose, or inject naloxone into the upper arm, thigh, or buttocks. Gradually the breathing slows or stops as their skin turns dusky blue or gray.
Naloxone is safe and effective; emergency medical professionals have used it for decades. Naloxone (also known as Narcan) is a prescription medicine that reverses an opioid overdose, which can be caused by prescription analgesics (e.g., Percocet, OxyContin), and heroin. It cannot be used to get high and is not addictive. However, naloxone may also be effective for polysubstance overdoses such as a combined opioid and alcohol overdose. Naloxone will only reverse an opioid overdose, it does not prevent deaths caused by other drugs such as benzodiazepines (e.g.Xanax, Klonopin and Valium), bath salts, cocaine, methamphetamine or alcohol. For more detailed information, visit www.drugs.com/pro/naloxone.html.
Can Naloxone Harm Someone?
Naloxone typically wears off in 30-90 minutes and the person can stop breathing again unless more naloxone is available. Yes. For this reason, it is safest to call 911 and have the person taken for medical care.
Always call 911 as an overdose victim may need other care. No. People who are dependent on opioids may wake up with withdrawal symptoms. If you suspect an opioid overdose, it is safe to give naloxone. Acute withdrawal is an extremely unpleasant experience, but the overdose victim is alive and can seek further medical care.
How Does Naloxone Help?
Is Naloxone Just A Safety Net for Drug Users?
| phone: (336).
What is Naloxone's Shelf Life?
How Long Does it Take Naloxone To Work?
Can Naloxone Wear Off Before the Drugs That Cause the Overdose?
Is the Overdose Scene in "Pulp Fiction" Real?
Oxygen is the key to survival for someone experiencing an overdose or overmedication. Naloxone acts in 2-5 minutes. Rescue breathing should be done while you wait for the naloxone to take effect so that the person gets oxygen to their brain. If the person doesn’t wake up in 5 minutes, bystanders should give a second dose.Klonopin overdose